Innovations in Incidence Geometry

$\mathbb{F}_q$-linear blocking sets in $\mathrm{PG}(2,q^4)$

Giovanna Bonoli and Olga Polverino

Full-text: Open access

Abstract

An F q -linear blocking set B of π = PG ( 2 , q n ) , q = p h , n > 2 , can be obtained as the projection of a canonical subgeometry Σ PG ( n , q ) of Σ = PG ( n , q n ) to π from an ( n 3 ) -dimensional subspace Λ of Σ , disjoint from Σ , and in this case we write B = B Λ , Σ . In this paper we prove that two F q -linear blocking sets, B Λ , Σ and B Λ , Σ , of exponent h are isomorphic if and only if there exists a collineation φ of Σ mapping Λ to Λ and Σ to Σ . This result allows us to obtain a classification theorem for F q -linear blocking sets of the plane PG ( 2 , q 4 ) .

Article information

Source
Innov. Incidence Geom., Volume 2, Number 1 (2005), 35-56.

Dates
Received: 24 January 2005
Accepted: 20 October 2005
First available in Project Euclid: 28 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.iig/1551323261

Digital Object Identifier
doi:10.2140/iig.2005.2.35

Mathematical Reviews number (MathSciNet)
MR2214713

Zentralblatt MATH identifier
1103.51006

Subjects
Primary: 05B25: Finite geometries [See also 51D20, 51Exx] 51E21: Blocking sets, ovals, k-arcs

Keywords
blocking set canonical subgeometry linear set

Citation

Bonoli, Giovanna; Polverino, Olga. $\mathbb{F}_q$-linear blocking sets in $\mathrm{PG}(2,q^4)$. Innov. Incidence Geom. 2 (2005), no. 1, 35--56. doi:10.2140/iig.2005.2.35. https://projecteuclid.org/euclid.iig/1551323261


Export citation

References

  • S. Ball, The number of directions determined by a function over a finite field, J. Comb. Theory, Ser. A, 104, No. 2 (2003), 341-350.
  • A. Blokhuis, S. Ball, A. E. Brouwer, L. Storme and T. Szőnyi, On the number of slopes of the graph of a function defined on a finite field, J. Comb. Theory, Ser. A, 86, No. 1 (1999), 187-196.
  • J. W. P. Hirschfeld, Finite Projective Spaces of Three Dimensions, Oxford Mathematical Monographs, Oxford: Clarendon Press. x, 316 p. (1985).
  • J. W. P. Hirschfeld and J. A. Thas, General Galois Geometries, Oxford Mathematical Monographs, Oxford: Clarendon Press. xii, 407 p. (1991).
  • R. Lidl and H. Niederreiter, Finite Fields. Foreword by P. M. Cohn. Encyclopedia of Mathematics and Its Applications, Vol. 20, Cambridge University Press. xx, 755 p. (1984).
  • G. Lunardon, Normal spreads, Geom. Dedicata, 75 (1999), 245-261.
  • ––––, Linear $k$-blocking sets, Combinatorica, 21, No. 4 (2001), 571-581.
  • G. Lunardon,P. Polito and O. Polverino, A geometric characterization of $k$-linear blocking sets, J. Geom., 74, No. 1-2 (2002), 120-122.
  • P. Polito and O. Polverino, Linear blocking sets in $\PG(2,q^4)$, Australas. J. Comb., 26 (2002), 41-48.
  • O. Polverino, Blocking set nei piani proiettivi, Ph.D. Thesis, University of Naples Federico II, 1998.
  • O. Polverino and L. Storme: Small minimal blocking sets in $\PG(2,q^3)$, European J. Combin., 23 (2002), 83-92.
  • T. Szőnyi, Blocking sets in Desarguesian affine and projective planes, Finite Fields Appl., 3 (1997), 187-202.
  • P. Sziklai, Small blocking sets and their linearity, manuscript.